Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 247, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2014, 4:33 PM CDT for Clay County, Wichita County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2014, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 10, 2014, 5:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:27 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 10, 2:27 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 227 PM CDT SUN AUG 10 2014 .DISCUSSION... THE WEAK FRONT CONTINUES TO MOVE THROUGH THE SOUTHERN HALF OF OKLAHOMA. THERE MAY BE RAIN AND THUNDER LATER THIS AFTERNOON AND EVENING IN SOUTHWEST OKLAHOMA OR ADJACENT PARTS OF TEXAS NEAR THE FRONT; OTHERWISE ONLY ISOLATE SHOWERS OR THUNDER IS EXPECTED THIS EVENING. THE NEW AIRMASS WILL GRADUALLY BRING DRIER, ALTHOUGHT NOT MUCH COOLER, AIR INTO OKLAHOMA DURING THE DAY MONDAY. TUESDAY AND WEDNEDAY WILL BE NOTICEABLY LESS HUMID, BUT STILL RATHER HOT. THIS VERY WEAK NORTHWEST FLOW ASSOCIATE WITH THE FRONT IS EXPECTED TO MOVE TO THE EAST BY THURSDAY AND A SURFACE TROUGH EAST OF THE ROCKIES WILL BRING INCREASED SOUTH WIND AND MOISTURE FOR THE END OF THE WEEK. LONGER-RANGE MODELS DIFFER ON PRECIPITATION CHANCES NEXT WEEKEND AND IT SEEMS DEPENDENT ON HOW MUCH THE UPPER RIDGE TO THE SOUTHWEST BUILDS INTO OKLAHOMA. FOR THE MOMENT, POPS REMAIN, BUT RECENT TRENDS SUGGEST THEY MAY NEED TO BE CHANGED IN THE NEXT DAY OR SO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 91 69 90 / 50 10 10 0 HOBART OK 72 93 68 93 / 50 10 10 0 WICHITA FALLS TX 74 96 71 93 / 50 40 20 0 GAGE OK 67 89 64 91 / 30 10 10 0 PONCA CITY OK 70 89 65 88 / 20 10 10 0 DURANT OK 75 95 71 94 / 30 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/09
Hazardous weather outlook, Aug 10, 11:47 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1147 AM CDT SUN AUG 10 2014 OKZ004>048-050>052-TXZ083>090-111000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1147 AM CDT SUN AUG 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT. THE MAIN IMPACTS WILL BE LOCALLY HEAVY RAINFALL... GUSTY WINDS... AND FREQUENT LIGHTNING. HOWEVER... A STORM OR TWO MAY BECOME SEVERE WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS... BUT ANY SEVERE WEATHER IS NOT EXPECTED TO BE WIDESPREAD OR ORGANIZED. ANY POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER SUNSET. .HEAT... HEAT INDEX VALUES WILL ONCE AGAIN CLIMB TO BETWEEN 100 AND 105 THIS AFTERNOON ACROSS NORTH TEXAS AND CENTRAL AND SOUTHERN OKLAHOMA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR AGAIN ON MONDAY... ESPECIALLY IN SOUTHERN OKLAHOMA AND NORTH TEXAS. HEAVY RAIN AND LIGHTNING WILL AGAIN BE THE PRIMARY THREAT WITH THESE STORMS. .HEAT... AFTER SLIGHTLY COOLER WEATHER EARLY THIS WEEK... THE AFTERNOON TEMPERATURES AND HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO NEAR 100 AGAIN ON FRIDAY AND SATURDAY ACROSS NORTH TEXAS AND SOUTHERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Aug 10, 3:37 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
337 PM CDT SUN AUG 10 2014
OKZ044-045-TXZ083>086-090-102100-
COTTON OK-JEFFERSON OK-WICHITA TX-WILBARGER TX-CLAY TX-HARDEMAN TX-
FOARD TX-
337 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COTTON...CENTRAL
JEFFERSON...WICHITA...WILBARGER...NORTHERN CLAY...SOUTHEASTERN
HARDEMAN AND EAST CENTRAL FOARD COUNTIES UNTIL 400 PM CDT...
AT 335 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES NORTHEAST OF GRADY TO NEAR SHEPPARD AFB TO 5 MILES SOUTHWEST
OF GRAYBACK TO 6 MILES SOUTHWEST OF MEDICINE MOUND...MOVING EAST AT
15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3425 9978 3413 9876 3410 9827 3419 9757
3399 9758 3383 9944
TIME...MOT...LOC 2035Z 276DEG 13KT 3408 9762 3397 9851 3395 9925 3414
9969
30Special weather statement, Aug 10, 4:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
401 PM CDT SUN AUG 10 2014
OKZ045-046-TXZ083>086-090-102130-
JEFFERSON OK-CARTER OK-WICHITA TX-WILBARGER TX-CLAY TX-HARDEMAN TX-
FOARD TX-
401 PM CDT SUN AUG 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON...SOUTHWESTERN
CARTER...WICHITA...WILBARGER...NORTHERN CLAY...SOUTHERN HARDEMAN AND
EAST CENTRAL FOARD COUNTIES UNTIL 430 PM CDT...
AT 358 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTH OF GOODLETT TO NEAR GRAYBACK TO 3 MILES WEST OF
PETROLIA TO NEAR WILSON...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3428 9955 3413 9876 3413 9856 3406 9848
3411 9840 3410 9822 3417 9731 3407 9750
3407 9755 3403 9756 3390 9781 3384 9924
3430 10000
TIME...MOT...LOC 2058Z 267DEG 20KT 3427 9990 3397 9919 3401 9828 3413
9741
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:04 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Aug 10, 12:36 AM CDT | Special Weather Statement | OUN | Alfalfa, Harper, Woods, Woodward | 39 min |
| Aug 10, 1:37 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant, Major | 38 min |
| Aug 10, 2:15 AM CDT | Special Weather Statement | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Noble | 45 min |
| Aug 10, 3:37 PM CDT | Special Weather Statement | OUN | Jefferson | 23 min |
| Aug 10, 4:01 PM CDT | Special Weather Statement | OUN | Jefferson | 29 min |
| Aug 10, 4:59 PM CDT | Special Weather Statement | OUN | Stephens | 31 min |
| Aug 10, 5:31 PM CDT | Special Weather Statement | OUN | Roger Mills | 44 min |
| Aug 10, 5:32 PM CDT | Special Weather Statement | OUN | Stephens | 28 min |
| Aug 10, 4:36 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 24 min |
| Aug 10, 5:01 PM CDT | Special Weather Statement | OUN | Clay | 29 min |
| Aug 10, 5:11 PM CDT | Special Weather Statement | OUN | Foard | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.